How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55801
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I have done something really stupid. I had always had trouble

Customer Question

I have done something really stupid. I had always had trouble sleeping and I ordered some zopiclone tablets from the internet, and I have ended up taking them most nights for about a month. Last night I decided I wanted to stop taking the tablets and I managed to get a night sleep but it was broken and I felt weird when I woke up. Now it's been 36 hours since I took a zopiclone and I feel shockingly awful.

I'm shaking, I feel nauseous, I have been having panic attacks in the super market, I have headaches, I feel exhausted and depressed. I have booked to see my gp on Monday morning, it's the earliest appointment they can give me.

Should I take half a 7.5mg tablet now to ease my symptoms. Should I not stop cold turkey like this and take half doses until I can get to my doc on Monday and he can advise me??

I'm so ashamed and scared, please help.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--you shouldn't go cold turkey definitely. You're in early withdrawal so this isn't too serious as yet. The half doses will help for now and when you see your doctor he can work with you on a tapering dosage schedule to get you safely off the medication
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

I would like to offer another opinion.

This could be the start of a serious withdrawal.

I don't think you should take doses that are not prescribed by your doctor.

You need to see or talk to your doctor right away.

It's not safe to take medicine based on an online discussion.

Go to your doctor now for help, call the office or go to A and E. Don't risk it.

Related Medical Questions